Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Treatments of discontinuity and
bubble functions in the multigrid method

Authors: Shangyou Zhang and Zhimin Zhang
Journal: Math. Comp. 66 (1997), 1055-1072
MSC (1991): Primary 65N55, 65N30, 65F10
MathSciNet review: 1415804
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: When multilevel finite element spaces are not nested, different intergrid transfer operators would lead to different multigrid algorithms. It is proposed in this paper that discontinuous functions be averaged to continuous functions and that the bubble functions be discarded in the multigrid transferring. Applications of the techniques to various problems are presented with convergence analysis. Numerical comparisons with other existing methods are provided.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65N55, 65N30, 65F10

Retrieve articles in all journals with MSC (1991): 65N55, 65N30, 65F10

Additional Information

Shangyou Zhang
Affiliation: Department of Mathematical Sciences, University of Delaware, Newark, Delaware 19716

Zhimin Zhang
Affiliation: Department of Mathematics, Texas Tech University, Lubbock, Texas 79409

Received by editor(s): August 5, 1992
Received by editor(s) in revised form: May 15, 1995, and May 22, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society